Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Sep 1, 2015, 9:55 AM PDT for Washoe County, Nevada; 5 counties in California. It took effect at Sep 2, 2015, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2015, 9:55 AM PDT (16:55 UTC)
- In effect from
- Sep 2, 2015, 11:00 AM PDT
- Expired
- Sep 2, 2015, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3423 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS85 KREV 011655 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 955 AM PDT TUE SEP 1 2015 ...CRITICAL CONDITIONS IN BASIN NEAR AND NORTH OF HIGHWAY 50 WEDNESDAY AFTERNOON AND EVENING... .LOW PRESSURE WILL DROP FROM WESTERN CANADA INTO THE PACIFIC NORTHWEST THIS WEEK. THIS WILL PUSH A COLD FRONT INTO OREGON AND IDAHO ON WEDNESDAY...BRINGING CRITICAL CONDITIONS TO PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA. CAZ278-NVZ450-453-458-021400- /O.UPG.KREV.FW.A.0007.150902T1900Z-150903T0400Z/ /O.NEW.KREV.FW.W.0006.150902T2000Z-150903T0400Z/ EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 955 AM PDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT AS IT HAS BEEN UPGRADED TO A WARNING. * AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 8 AND 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
559 WWUS85 KREV 020938 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 238 AM PDT WED SEP 2 2015 ...CRITICAL CONDITIONS ACROSS THE TAHOE BASIN INTO LOWER ELEVATIONS OF NORTHEAST CALIFORNIA AND WESTERN NEVADA... .LOW PRESSURE WILL DROP FROM WESTERN CANADA INTO THE PACIFIC NORTHWEST THIS WEEK. THIS WILL PUSH A COLD FRONT INTO OREGON AND IDAHO TODAY. STRONG GUSTY WINDS AND LOW HUMIDITY WILL DEVELOP IN ADVANCE OF THIS COLD FRONT ACROSS PARTS OF NORTHEAST CALIFORNIA AND WESTERN NEVADA TODAY. CAZ272-022300- /O.EXB.KREV.FW.W.0006.150902T1800Z-150903T0200Z/ GREATER LAKE TAHOE AREA- 238 AM PDT WED SEP 2 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 15 AND 20 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ278-NVZ450-453-458-022300- /O.CON.KREV.FW.W.0006.150902T2000Z-150903T0400Z/ EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 238 AM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 8 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
220 WWUS85 KREV 022235 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 335 PM PDT WED SEP 2 2015 CAZ272-030200- /O.CON.KREV.FW.W.0006.000000T0000Z-150903T0200Z/ GREATER LAKE TAHOE AREA- 335 PM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 15 AND 20 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ278-NVZ450-453-458-030200- /O.CON.KREV.FW.W.0006.000000T0000Z-150903T0400Z/ EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 335 PM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 8 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
401 WWUS85 KREV 030148 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 648 PM PDT WED SEP 2 2015 CAZ272-030300- /O.EXP.KREV.FW.W.0006.000000T0000Z-150903T0200Z/ GREATER LAKE TAHOE AREA- 648 PM PDT WED SEP 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN... GUSTY WINDS ARE DECREASING ACROSS THE TAHOE BASIN AND HUMIDITY VALUES ARE STARTING TO RISE. THEREFORE...THE RISK OF CRITICAL FIRE WEATHER CONDITIONS HAS DECREASED AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ CAZ278-NVZ450-453-458-030400- /O.CON.KREV.FW.W.0006.000000T0000Z-150903T0400Z/ EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 648 PM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...BETWEEN 10 AND 18 PERCENT....RISING DURING THE EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
604 WWUS85 KREV 030346 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 846 PM PDT WED SEP 2 2015 CAZ278-NVZ450-453-458-030500- /O.EXP.KREV.FW.W.0006.000000T0000Z-150903T0400Z/ EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 846 PM PDT WED SEP 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN AND WEST-CENTRAL NEVADA... A FEW WIND GUSTS UP TO 35 MPH ARE POSSIBLE IN WIND PRONE AREAS THIS EVENING...BUT HUMIDITY VALUES ARE RISING. WITH THE RISING HUMIDITY AND ONLY LOCALIZED GUSTY WINDS...THE RISK OF CRITICAL FIRE WEATHER CONDITIONS IS DECREASING. THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 1, 8:23 AM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 1, 8:23 AM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
823 AM PDT TUE SEP 1 2015
.UPDATE...
HAZY CONDITIONS HAVE SETTLED ACROSS MONO COUNTY AND EXTENDING
NORTH TROUGH RENO-CARSON CITY AND ALSO INTO PORTIONS OF WESTERN
PERSHING COUNTY. LATEST VISIBLE SATELLITE IMAGERY SHOWS AREAS OF
SMOKE AND HAZE FROM THE ROUGH FIRE BEING TRANSPORTED NORTHWARD
WITH LIGHT SOUTHERLY FLOW ALOFT IN PLACE. CONDITIONS SHOULD
IMPROVE IN THE AFTERNOON AS OUR TYPICAL WEST WINDS WITH GUSTS OF
25-30 MPH HELP DISPERSE HAZE THROUGH THE DAY. FUENTES
.PREVIOUS DISCUSSION... /ISSUED 255 AM PDT TUE SEP 1 2015/
SYNOPSIS...
TYPICAL LATE DAY BREEZES WITH NEAR NORMAL TEMPERATURES ARE EXPECTED
AGAIN TODAY. ANOTHER LOW PRESSURE MAY BRING INCREASED WINDS
WEDNESDAY AND THURSDAY WITH BLOWING DUST. FURTHER COOLING IS
EXPECTED BY THE END OF THE WEEK.
SHORT TERM...
NO MAJOR CHANGES WERE MADE TO THE EXISTING FORECAST. WEDNESDAY
CONTINUES TO BE PROJECTED AS A BREEZY TO LOCALLY WINDY DAY AS LOW
PRESSURE STRAFES THE REGION. PLEASE SEE THE FIRE WEATHER
DISCUSSION FOR SPECIFICS ABOUT WIND SPEEDS AND ANTICIPATED FIRE
WEATHER CONCERNS. ADDITIONALLY, LAKE CONDITIONS WILL BECOME UNSAFE
FOR WATERCRAFT AS GUSTS EXCEED 30 MPH WEDNESDAY AFTERNOON. ANOTHER
CONCERN RELATED TO THESE WINDS WILL BE BLOWING DUST MAINLY NORTH
OF INTERSTATE 80 ALONG THE SIERRA FRONT AND NORTH OF HIGHWAY 50
EAST OF THE VIRGINIA RANGE; INCLUDING THE DAYTON VALLEY. THIS WILL
BE ESPECIALLY IMPORTANT FOR THOSE ON THE PLAYA IN BLACK ROCK CITY.
EXPECT SOME CARRY OVER INTO THURSDAY AS THE PRESSURE AND THERMAL
GRADIENTS REMAIN TIGHT. INCREASED WINDS EAST OF HIGHWAY 395 AND
MAY HAVE A BRIEFER PERIOD OF BLOWING DUST AND CRITICAL FIRE
WEATHER CONDITIONS.
OTHERWISE, RELATIVELY BENIGN CONDITIONS ARE ANTICIPATED TODAY WITH
AFTERNOON WINDS GUSTING GENERALLY IN THE 20-25 MPH RANGE.
TEMPERATURES BEGIN TO COOL ESPECIALLY OVERNIGHT IN THE SIERRA.
LOWS WILL DIP TO NEAR FREEZING THURSDAY NIGHT WITH COLDEST SIERRA
VALLEYS LIKELY AROUND 30 DEGREES. THESE COOL CONDITIONS MAY SHOCK
LESS THERMALLY TOLERANT PLANTS WHICH MAY NEED TO BE COVERED. ALSO,
OUTDOOR PETS MAY NEED EXTRA CARE TO ENSURE THAT THEY STAY WARM.
LIGHT PRECIPITATION ALONG THE FRONTAL BOUNDARY WILL BE POSSIBLE
WEDNESDAY EVENING MAINLY IN THE SURPRISE VALLEY AND EXTREME
NORTHERN WASHOE COUNTY; PERCENTAGES WILL BE MEAGER AROUND 15% FOR
A LIGHT SHOWER. BOYD
LONG TERM...FRIDAY THROUGH MONDAY...
WHILE THERE HAVE BEEN TIMING DIFFERENCES, MODELS TRENDED A BIT
TIGHTER EARLY IN PERIOD, BUT REMAIN AT ODDS BEYOND SATURDAY WITH
REGARD TO HOW QUICKLY TROUGH WILL LIFT OUT AND WEAKEN. THERE SEEMS
TO BE A CONSENSUS FOR AN EARLY SEASON COOL TROUGH OVER THE
INTERMOUNTAIN WEST WITH UPPER LOW CLOSING OFF ACROSS THE GREAT
BASIN. WE HAVE TRENDED THE FORECAST TOWARD THIS IDEA BY COOLING
TEMPS A FEW DEGREES AND INTRODUCING A SLIGHT CHANCE OF SHOWERS
NORTHERN ZONES FOR FRI-SAT. IF THE ECMWF IS REALIZED, SATURDAY COULD
BE EVEN COOLER THAN FORECAST, POSSIBLY ANOTHER 5 DEGREES. IN
ADDITION, SHOWERS COULD REACH AS FAR SOUTH AS HIGHWAY 50 SATURDAY.
ANOTHER IMPACT FOR LATE WEEK WILL BE THE MUCH COLDER NIGHTTIME
TEMPERATURES WITH WIDESPREAD 30S AND 40S ALONG WITH A POTENTIAL
FREEZE OR FROST FOR MANY SIERRA VALLEYS AND THE TYPICALLY COLDER
VALLEYS IN WESTERN NV.
FOR THE REMAINDER OF THE LABOR DAY WEEKEND, LIGHTER NORTHEAST-EAST
WINDS ARE LIKELY WITH TEMPERATURES SLOWLY REBOUNDING TO NEAR
SEASONAL NORMALS. A WEAK BAGGY TROUGH MAY DEVELOP NEAR THE CA COAST
AND LEAD TO SOME CUMULUS BUILDUPS BY MONDAY, BUT INSTABILITY AND
FORCING LOOK TO BE TOO WEAK TO SUPPORT ANY THUNDERSTORMS. HOHMANN
AVIATION...
MOST LOCATIONS WILL REMAIN VFR THROUGH MIDWEEK, ALTHOUGH SOME LOCAL
IMPACTS WILL OCCUR DUE TO INCREASED WINDS ESPECIALLY BY WEDNESDAY.
WINDS INCREASE THIS AFTERNOON WITH GUSTS MAINLY 20-25 KT, THEN
STRENGTHEN FURTHER ON WEDNESDAY WITH GUSTS 30-35 KT MAINLY NORTH OF
HIGHWAY 50 AND WEST OF HIGHWAY 95. AVIATION IMPACTS WILL BE MORE
SIGNIFICANT AROUND THE BLACK ROCK DESERT WHERE BLOWING DUST WILL
LEAD TO REDUCED VISIBILITIES, WHICH COULD DROP TO 1 MILE OR LESS AT
TIMES ESPECIALLY ON WEDNESDAY WHEN THE STRONGER WINDS ARRIVE.
SMOKE AND HAZE FROM THE ROUGH FIRE WILL CONTINUE TO AFFECT SOUTHERN
MONO COUNTY AT TIMES THROUGH TONIGHT, AND ALSO SPREAD NORTH INTO
LYON AND MINERAL COUNTIES. WHILE SFC VSBY PROBABLY ONLY DROPS TO THE
5-7 MILE RANGE, SLANTWISE VSBY WILL LIKELY BE MORE RESTRICTED OVER
KMMH. AS SOUTHWEST WINDS INCREASE WEDNESDAY, THE SMOKE AND HAZE
SHOULD DECREASE DURING THE AFTERNOON AS THE PLUME GETS DIRECTED
MORE TO THE EAST OF THE FIRE. MJD/WH
FIRE WEATHER...
FIRE WEATHER WATCHES HAVE BEEN HOISTED FOR WEDNESDAY AFTERNOON AND
EVENING FOR THE SIERRA FRONT AND PORTIONS OF EXTREME NORTHEAST
CALIFORNIA AND WEST-CENTRAL NEVADA.
TYPICAL ZEPHYR TYPE WINDS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EVENING. ON WEDNESDAY, LOW PRESSURE WILL DROP INTO THE PACIFIC
NORTHWEST, WITH A COLD FRONT MOVING INTO OREGON AND IDAHO. THIS WILL
INTENSIFY THERMAL GRADIENTS BETWEEN NORTHERN CALIFORNIA AND
CENTRAL/SOUTHERN NEVADA AND BRING AFTERNOON AND EVENING WIND GUSTS
UP TO AROUND 35 MPH FOR THE WESTERN BASIN, MAINLY ALONG AND NORTH OF
HIGHWAY 50.
WHILE THE CONFIDENCE IN THE WIND FORECAST IS FAIRLY HIGH, HUMIDITIES
ARE AN ISSUE FOR NORTHWEST NEVADA AND FAR NORTHEAST CALIFORNIA. WITH
TEMPERATURES EASING DOWN ON WEDNESDAY NORTH OF I-80 AND NO LARGE-
SCALE DRY SLOT IN MODELS, HUMIDITY IS EXPECTED TO BE MARGINAL AT 15-
22% NORTH OF A RAVENDALE TO FOX MOUNTAIN LINE. SOUTH OF THERE TO
AROUND HIGHWAY 50 IN THE BASIN, HUMIDITY LOOKS SUFFICIENTLY LOW (IN
THE LOW TEENS ON AVERAGE) TO BRING CRITICAL CONDITIONS WHEN COMBINED
WITH THE GUSTY WINDS. FOR THE TAHOE BASIN AND DOWN INTO MONO-MINERAL
COUNTIES, HUMIDITY WILL BE LOW BUT WINDS ARE NOT EXPECTED TO BE OVER
30 MPH FOR A WIDESPREAD AREA SO NO WATCH/WARNING IS EXPECTED THERE.
WEDNESDAY NIGHT, INCREASED WINDS ALOFT MAY KEEP GUSTY WINDS GOING
FOR MID SLOPES BUT HUMIDITY IS CURRENTLY EXPECTED TO CREEP HIGH
ENOUGH TO LIMIT THE THREAT FOR RAPID FIRE GROWTH.
ON THURSDAY, WE WILL HAVE TO KEEP AN EYE ON CONDITIONS AS SOME
MODELS BRING GUSTY WINDS TO THE SIERRA FRONT AND BASIN AND RANGE
AGAIN. AT THIS TIME, IT IS POSSIBLE THAT HUMIDITY MAY RISE ABOVE 15%
FOR MANY AREAS THURSDAY AS TEMPERATURES FALL TO BELOW AVERAGE.
HOWEVER, THERE ARE MODEL DISCREPANCIES SO IT IS POSSIBLE THAT
ANOTHER WATCH COULD BE NEEDED, ESPECIALLY SOUTH OF HIGHWAY 50. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING NVZ450-453-458.
CA...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING CAZ278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:07 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 30 hr |
Nearby
Red Flag Warnings in California, 2015Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.